Privacy guaranteed - Your email is not shared with anyone.
Separate names with a comma.
Discussion in 'The Okie Corral' started by MrsKitty, Jun 28, 2005.
Am I loosing it or could I be getting majorly depressed right before my period each time? ;g
Yes, you can be going thru hormonal moodswings. The pill might help with that.
Miss Kitty, I respect your posts & am kinda reluctant to comment (as most guys might be I'd imagine), but I'll go out on a limb & try a sincere response. It's been my experience that what you describe is not unusual and, if you're serious about the "majorly" part, you might want to visit your OB/GYN or GP and mention it. Not that you're a lab rat to be toyed with, but such a predicament can often be tweaked and make life a little smoother. Your body is dumping a changed chemical mix on you that your brain is aware of & reacting to.
I've found over the decades that being open-minded & understanding about the obvious physiological differences (and their predicaments), which none of us had a hand in creating, lets one sex engage the other more openly, particularly in the professional or peer-to-peer business world. If it's really bumming you out, go see your doctor. We're all unique, but you're not alone in what you describe.
Take care & keep posting.
My wife had the same issues some time ago, which is why she started on the pill. She is now using the type that she only had a period every quarter instead of every month. It sure helps with the ups and downs.
Yep! Seasonale. It's what I'm on as well although I was switched not for PMS reasons but because of my other female issues.
The only problems I've had with this one is that I do tend to swell a little more than with the other kinds I've been on.
There is also medical evidence to suggest that PMS is the female body's reaction to not getting enough calcium in the diet. Is there any chance you aren't getting enough?
Hmm...could be. I was taking 600 mg/daily w/vitiman D until recently. I will start back on that ASAP.
I was on the pill until around Christmas. Maybe I should just go back on it? It wasn't hitting me that hard before then... I just hadn't noticed the connection.
I use Depo Provera birth control and therefore have not had a period in years. (I don't miss it at all). I get whacked out and act like a not nice person when I am too tired. Just ask Multi-G.
Here's a WebMD column on it:
You can also Google "PMS and Calcium" for more.
If you were on the pill and had no issues with them I can't imagine stopping. What I've heard from lots of healthcare providers is that a lot of unintended pregnancies occur in women who stay on pills then stop for whatever reason b/c the pills regulate you your body goes ahead and does its thing (think of it as "training" your body).
GG26, I used to be on the highest pill BC out there. It was one step down from Depo. When I was on Ortho-Novum 1/50's I never had a cycle for almost 2 years. The only reason the Dr. switched me was because she was afraid I'd think I was pregnant all the time. When Seasonale came out, she told me I was the perfect candidate due to my problems in the past and my iron deficiency anemia. She wanted me to stop smoking though because it was unhealthy and I was close to 35.
Misskitty, women should be taking 1200mg+D calcium/day, according to my OBGYN. If you're only taking a 600mg+D suppliment, then you're only half way to the recommended amount. That's over and above your dietary intake. See if you can up your intake of leafy greens too, plus the milk/cheese route.
There IS some medical evidence of depression/calcium linkage. Since calcium is important to normal neural function, it makes sense.
Depo is NOT an option for me as it can trigger migraines. I have enough of those as it is.
I will look into doubling my calcium then. Thanks for the info Vic!
There is no risk of pregnancy for me, right now. I quit taking them because I hate taking pills
I have been on Paxil for six years now. I didn't know I was depressed until I had been on it a few weeks--it was prescribed for chronic nerve pain after my shoulder got messed up in a wreck. I have also thought about increasing my dose to 40mg instead of the 20mg I am taking now.
I am also taking an antibiotic daily for recurrent kidney infections. I have told very few people about it, but I have had a lot of problems recently. Well for years, but it seemed to be under control until things flared back up in the last couple of years. So the pill offers no BC benefits for me.
Even gentle exercise can raise the level of endorphins (feel good hormones) in the brain, a natural way to help your mood.
Pet those kitties! It has been proven that pets can be beneficial to your health. Lowering blood pressure, taking the edge off stress, etc.
When all else fails...chocolate.
I do yoga often I find it to be incredibly relaxing! Thirty minutes and I feel like soft butter!
I try to pet those kitties but you know how it is with cats ;f
Yeah, I know. Mine is pretty sociable, and affectionate. However she does NOT like to be held. Sometimes she'd sit on my lap all day if I'd let her, but she doesn't care for having arms around her.
No way I'd get off mine. Sex or no sex, I'm staying on them. It is far too convenient for me to know when things are going to happen and when they are expected to cease. I've always been afraid if I stopped taking them now that all the problems from before would come back to me. I don't think I can handle that again.
That's a great point; also a collateral benefit of a good calcium balance is that if you're subject to the odd muscle cramp (aka "charlie-horse") the calcium does wonders to mitigate those.
Um. Be careful taking the Pill in reaction to PMS or depression... the Pill made me go from mildly irritable for a couple days a month to constantly nasty/angry/depressed. It's a wonder my marriage survived the Pill years. People are different, and the various Pills are different (i tried 4 dif Rx before i gave up, quit taking it, and voila! turned back into the nice girl he married (ha!)), and that means individual reactions to them are different.
Are there any studies on the effects of antibiotics on the efficacy of Paxil (heck, antibiotics render the Pill worthless, what else do they screw with?)...
Thanks everybody for the calcium connection info... i will have to be better about taking my supp, too.
I don't think the Paxil is affected by the pill... Was on the pill for several years AFTER I started the Paxil. Thinking back, after I started the pill, I cut the Paxil dosage!
I have been doing a lot of research this week. I think it is more than just depression with me. I think I have PMDD. I am gonna go talk to a doc and have this verified ;f
My doc says he wishes all patients took the interest in their healthcare that I do. I go in with my diagnosis already in hand and every time the doc has confirmed it after telling me to let him make up his own mind--we have a standing joke that I write down my selfdiagnosis and he looks at it after he has made his. If I could just write my own scripts, I would have it made ;g
i wish my doc would listen to my self-diagnoses...the symptom list reads like an MS poster, but she just tells me its chronic fatigue, and i have to continue to put up with it. I don't think i'll be putting up with her much longer tho.
Hey Misskitty, how are you doing? I hope you're feeling chipper these days!
Hi Vic #wav
Feeling much more chipper THIS week. This time I upped my meds and hung in there but was still rather down. At least I have figured it out and can get help now